MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW, T10 FULL THREAD, 2.7MM/L16MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW, T10 FULL THREAD, 2.7MM/L16MM; SCREW, FIXATION, BONE
Model Number 657016S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device discarded.
 
Event or Problem Description
It was reported: fracture of the distal clavicle.Variax clavicle plate superior 3 lateral holes was used.A screw was inserted on the lateral side, but locking was not possible.It is possible that it was inserted by drilling at an excessive angle.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the reported event.However, based on the device history review, some possible root causes are, but are not limited to: - the locking part of the screw thread could have been stripped during the usage of the screw, preventing the locking mechanism to function properly.This could have lead to the creation of a slope in the thread preventing the screw to fully engage in the plate, and so, it prevented the locking mechanism to work.- this is a single use device, however it cannot be excluded that the damages to the thread occurred in a previous usage of this device.Note that the ifu clearly required the users to discard the devices after a use.- note that the insertion angle of the locking screw should be a cone with 30° angle.Any excesses in the angulation might lead to the non function of the locking mechanism and even the damage of the thread of the screw.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
LOCKING SCREW, T10 FULL THREAD, 2.7MM/L16MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10334398
Report Number0008031020-2020-01977
Device Sequence Number825962
Product Code HWC
UDI-Device Identifier07613327071283
UDI-Public07613327071283
Combination Product (Y/N)N
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2023
Device Model Number657016S
Device Catalogue Number657016S
Device Lot Number1000304766
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer09/23/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1